Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 28, 2010, 9:29 PM PDT for San Bernardino County, California; Clark County, Nye County, Nevada. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 9:29 PM PDT (04:29 UTC)
- Expired
- Apr 29, 2010, 2:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS75 KVEF 290429 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 929 PM PDT WED APR 28 2010 .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE REST OF THE EVENING ACROSS PORTIONS OF SOUTHERN NEVADA AND THROUGH EARLY THURSDAY AFTERNOON ACROSS THE WESTERN MOJAVE DESERT. NVZ019-020-290600- /O.NEW.KVEF.WI.Y.0022.100429T0429Z-100429T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 929 PM PDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAS VEGAS VALLEY AND THE SHEEP RANGE...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: ADVISORY LEVEL WINDS ARE EXPECTED THROUGH 11 PM BUT WILL REMAIN GUSTY FOR MUCH OF THE NIGHT. * LOCATIONS: MAINLY THE NORTHERN AND FAR WESTERN PORTIONS OF THE LAS VEGAS VALLEY. * IMPACTS: THE WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND BLOWING DUST COULD REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-291230- /O.NEW.KVEF.WI.Y.0022.100429T0429Z-100429T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 929 PM PDT WED APR 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT UNTIL 2 PM PDT THURSDAY. * WINDS: STRONG WEST WINDS IN EXCESS OF 30 MPH WITH GUSTS FROM 40 TO 50 MPH TO CONTINUE THROUGH EARLY THURSDAY AFTERNOON BEFORE DECREASING BELOW ADVISORY LEVELS. * TIMING: THE WINDS ARE EXPECTED TO REMAIN ABOVE ADVISORY LEVELS THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS: THE MAIN AREAS IMPACTED WILL BE ACROSS THE WESTERN MOJAVE DESERT INCLUDING INTERSTATES 15 AND 40. * IMPACTS: INCLUDE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES AND THE POTENTIAL FOR REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
4 follow-up statements
404 WWUS75 KVEF 290601 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1101 PM PDT WED APR 28 2010 .STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE REST OF THE NIGHT ACROSS PORTIONS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY AFTERNOON. NVZ019-020-290715- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-100429T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 1101 PM PDT WED APR 28 2010 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY FOR THE LAS VEGAS VALLEY AND SPRING MOUNTAINS WAS ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. THE GUSTING WINDS THAT PROMPTED THE WIND ADVISORY HAVE DROPPED BELOW ADVISORY CRITERIA. WIND GUSTS UP TO 35 MPH WILL CONTINUE ACROSS THE NORTHERN PART OF THE LAS VEGAS VALLEY AND THE SPRING MOUNTAINS THROUGH THE OVERNIGHT HOURS. $$ CAZ523-291415- /O.CON.KVEF.WI.Y.0022.000000T0000Z-100429T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1101 PM PDT WED APR 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY... A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY REMAINS IN EFFECT UNTIL 2 PM PDT THURSDAY. * WINDS: STRONG WEST WINDS IN EXCESS OF 30 MPH WITH GUSTS FROM 40 TO 50 MPH TO CONTINUE THROUGH EARLY THURSDAY AFTERNOON BEFORE DECREASING BELOW ADVISORY LEVELS. * TIMING: THE WINDS ARE EXPECTED TO REMAIN ABOVE ADVISORY LEVELS THROUGH EARLY THURSDAY AFTERNOON. * LOCATIONS: THE MAIN AREAS IMPACTED WILL BE ACROSS THE WESTERN MOJAVE DESERT INCLUDING INTERSTATES 15 AND 40. * IMPACTS: INCLUDE DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES AND THE POTENTIAL FOR REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
682 WWUS75 KVEF 291042 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PDT THU APR 29 2010 CAZ525-291800- /O.EXA.KVEF.WI.Y.0022.000000T0000Z-100429T2100Z/ MORONGO BASIN- INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS 342 AM PDT THU APR 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE MORONGO BASIN OF SAN BERNARDINO COUNTY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: STRONG WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS FROM 40 TO 45 MPH. * TIMING: WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 40 MPH THROUGH EARLY THIS AFTERNOON THEN GRADUALLY DECREASE. * LOCATIONS: THE MAIN AREAS IMPACTED WILL BE AROUND TWENTYNINE PALMS AND YUCCA VALLEY. * IMPACTS: DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED ESPECIALLY FOR HIGH PROFILE VEHICLES AND THE POTENTIAL FOR REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ523-291800- /O.CON.KVEF.WI.Y.0022.000000T0000Z-100429T2100Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 342 AM PDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: STRONG WEST WINDS WITH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS FROM 40 TO 45 MPH. * TIMING: WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 40 MPH THROUGH EARLY THIS AFTERNOON THEN GRADUALLY DECREASE. * LOCATIONS: THE MAIN AREAS IMPACTED WILL BE ACROSS THE WESTERN MOJAVE DESERT INCLUDING INTERSTATES 15 AND 40. * IMPACTS: DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED ESPECIALLY FOR HIGH PROFILE VEHICLES AND THE POTENTIAL FOR REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ JA
459 WWUS75 KVEF 291707 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1007 AM PDT THU APR 29 2010 CAZ523-525-292100- /O.CON.KVEF.WI.Y.0022.000000T0000Z-100429T2100Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 1007 AM PDT THU APR 29 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR WESTERN SAN BERNARDINO COUNTY. * WINDS: STRONG WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS IN EXCESS OF 30 MPH AND GUSTS FROM 40 TO 45 MPH. * TIMING: WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 40 MPH THROUGH EARLY THIS AFTERNOON THEN GRADUALLY DECREASE. * LOCATIONS: THE MAIN AREAS IMPACTED WILL BE AROUND TWENTYNINE PALMS AND YUCCA VALLEY. * IMPACTS: DIFFICULT DRIVING CONDITIONS CAN BE EXPECTED ESPECIALLY FOR HIGH PROFILE VEHICLES AND THE POTENTIAL FOR REDUCED VISIBILITIES DUE TO BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
014 WWUS75 KVEF 292046 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 146 PM PDT THU APR 29 2010 CAZ523-525-292200- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-100429T2100Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS 146 PM PDT THU APR 29 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY FOR WESTERN SAN BERNARDINO COUNTY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. WINDS DECREASED EARLY THIS AFTERNOON AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REST OF THE DAY. WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THROUGH EARLY EVENING...DECREASING TO 10 TO 15 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 28, 8:44 PM PDT, 45 minutes earlier.
Area forecast discussion, Apr 28, 8:44 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
844 PM PDT WED APR 28 2010
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH MUCH OF THE AREA LATE TONIGHT
AND TOMORROW LEADING TO GENERALLY LIGHTER NORTHWEST WINDS AND
COOLER TEMPERATURES FOR THURSDAY. MOISTURE WILL BE LIMITED WITH
THIS STORM SYSTEM WITH RAIN AND SNOW SHOWERS MAINLY LIMITED TO
LINCOLN COUNTY IN NEVADA. A GENERALLY DRY NORTH TO NORTHWEST FLOW
WILL BE OVER THE AREA FRIDAY THROUGH SUNDAY WITH TEMPERATURES
GRADUALLY WARMING CLOSER TO NORMAL EARLY NEXT WEEK.
&&
.UPDATE...
WIND HAS BEEN THE ISSUE AND STORY THIS EVENING. SEVERAL LOCATIONS
ACROSS THE VALLEY GUSTED TO OVER 60 MPH. THE PRESSURE GRADIENT
FROM LAX TO LAS AT 01Z WAS 18.5 MB. A GOOD EXPLANATION FOR THE
STRONG WIND GUSTS FELT ACROSS THE AREA. OUTSIDE THE VALLEY OTHER
LOCATIONS IN THE VARIOUS WATCHES AND WARNINGS HAVE ALSO REPORTED
RESPECTABLE WINDS. FOR THE MOST PART WINDS WILL DIE OFF AFTER 04Z
AS FORECASTED. WILL ALLOW THE WATCHES AND WARNINGS TO EXPIRE. THE
ONLY EXCEPTION BEING CAZ524. LOCAL HIGH RESOLUTION MODELS AND
GUIDANCE FOR DAGGET SHOW SOLID WIND ADVISORY CONDITIONS EXPECTED
ACROSS THIS AREA OVERNIGHT AND INTO TOMORROW. WILL REPLACE THE
HIGH WIND WARNING WITH A WIND ADVISORY AT 04Z AND IT WILL RUN
THROUGH 21Z.
OUTSIDE OF THE WINDS THE CURRENT FORECAST LOOKS TO BE ON TRACK AND
DON/T PLAN ANY MAJOR CHANGES. COOLER NORTH/NORTHWEST FLOW STAYS
ACROSS THE FORECAST TOMORROW. TEMPERATURES WILL BE 10 TO 15
DEGREES COLDER THAN TODAY. PRECIPITATION WITH THIS SYSTEM WILL BE
CONFINED TO MAINLY LINCOLN COUNTY. THE FRONT WILL SLOWLY MOVE
THROUGH THE FORECAST AREA TOMORROW AND TOMORROW NIGHT.
EVEN AFTER THE FRONT MOVES THROUGH NORTHERLY FLOW WILL DOMINATE
INTO SATURDAY. THIS WILL KEEP AFTERNOON HIGHS BELOW NORMAL THROUGH
THE WEEKEND.
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS GUSTING TO 35KTS POSSIBLE
FOR THE NEXT HOUR OR SO THEN DECREASING TO 15-20 KTS WITH GUSTS TO
AROUND 25 KTS. A COLD FRONT WILL APPROACH SOUTHERN NEVADA TONIGHT
TURNING WINDS MORE WESTERLY AND THEN POSSIBLY NORTHWESTERLY FROM
10-15KTS BETWEEN 12Z AND 15Z THURSDAY. SKIES WILL BE MAINLY CLEAR
OVERNIGHT. MECHANICAL TURBULENCE ALOFT WILL CONTINUE TO BE POSSIBLE
INTO THURSDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS WILL BECOME WEST TO NORTHWEST TONIGHT
ACROSS THE MOJAVE DESERT WITH NORTHWEST TO NORTH WINDS ALONG THE
NORTHERN ZONES. SPEEDS WILL BE 15-25 KTS WITH GUSTS OF 25-35 KTS
THIS EVENING BECOMING 10-20 KTS WITH GUSTS OF 20-30 KTS TONIGHT INTO
THURSDAY. IN THE OWENS VALLEY...WINDS HAVE TURNED NORTH AND WILL
CONTINUE FROM THIS DIRECTION INTO THURSDAY AT 10-20 KTS WITH GUSTS
OF 20-30 KTS. SCT-BKN CLOUDS AROUND 8K FEET ACROSS THE SOUTHERN
GREAT BASIN OVERNIGHT AND INTO THURSDAY WITH ISOLATED SHOWERS
POSSIBLE ESPECIALLY OVER THE HIGHER ELEVATIONS. SNOW LEVELS WILL BE
AROUND 4K FEET LATER TONIGHT AND THURSDAY. IN THE MOJAVE DESERT A
MAINLY CLEAR SKY IS EXPECTED WITH CLOUD BASES AOA 14K FEET THOUGH
BASES AS LOW AS 4K FEET ARE EXPECTED AT KDAG OVERNIGHT AS THE SOCAL
MARINE LAYER PUSHES IN SOME LOWER CLOUDS.
&&
SALMEN
&&
.PREV DISCUSSION... /ISSUED 320 PM PDT WED APR 28 2010/
.SHORT TERM...A BELT OF STRONG SOUTHWEST WINDS WILL CONTINUE THIS
EVENING UNDER A STRONG JET AND AHEAD OF A COLD FRONT CURRENTLY
ACROSS CENTRAL NEVADA. WILL KEEP WIND ADVISORIES AND WARNING IN
EFFECT THROUGH 9 PM AS SCHEDULED. A FEW AREAS ARE FAIRLY MARGINAL
AT THIS TIME BUT LOCAL HI RESOLUTION MODELS INDICATE SOME INCREASE
LATE THIS AFTERNOON ACROSS MUCH OF SAN BERNARDINO COUNTY AND THE
SIERRA AND SPRING MOUNTAINS. THE STRONG DOWNSLOPE WINDS LATE THIS
AFTERNOON INDICATED IN THE SPRING MOUNTAINS MAY SPREAD A BIT INTO
THE FAR WESTERN PORTION OF THE LAS VEGAS VALLEY BETWEEN 4 AND 6 PM
WITH GUSTS OVER 50 MPH. PRECIPITATION WITH THIS STORM SYSTEM WILL
MAINLY BE CONCENTRATED ALONG THE COLD FRONT IN LINCOLN COUNTY
TONIGHT WHERE A BAND OF CUMULUS HAS DEVELOPED THIS AFTERNOON. A
PRETTY STRONG WESTERLY SURFACE GRADIENT IS PROGGED ACROSS WESTERN
SAN BERNARDINO COUNTY OVERNIGHT INTO THURSDAY. GUIDANCE INDICATES
ADVISORY CRITERIA WINDS PERSISTING AFTER THE HIGH WIND WARNING FOR
THAT AREA IS DUE TO EXPIRE. RATHER THAN ADD ANY NEW HEADLINES AT
THIS TIME...WILL DEFER TO SWING SHIFT TO MAKE THE CALL ON POSSIBLY
ISSUING A NEW ADVISORY AT ABOUT THE TIME THE HIGH WIND WARNING
EXPIRES.
THE COLD FRONT WILL MOVE THROUGH MUCH OF THE AREA TONIGHT BUT WILL
WASH OUT SOMEWHAT. LOCALLY GUSTY NORTHWEST WINDS WILL DEVELOP
THURSDAY BEHIND THE FRONT UP IN ESMERALDA AND CENTRAL NYE COUNTY.
SWING SHIFT OR MID SHIFT MAY HAVE TO MONITOR NEWER MODEL DATA FOR
POSSIBLE ISSUANCE OF WIND ADVISORY. OTHERWISE...WEAKLY CYCLONIC
NORTHWEST FLOW AND LINGERING MOISTURE THURSDAY WILL RESULT IN A
SLIGHT CHANCE OF SHOWERS FOR PORTIONS OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA. TEMPERATURES WILL BE AS MUCH AS 15 DEGREES COLDER
THURSDAY BEHIND THE FRONT.
A FAIRLY DRY NORTHERLY FLOW WILL PERSIST OVER THE AREA THURSDAY
NIGHT THROUGH FRIDAY NIGHT WITH TEMPERATURES WARMING SLIGHTLY
FRIDAY. MODELS DO BRING LITTLE IMPULSES THROUGH THE FLOW DURING THIS
TIME WITH SOME ASSOCIATED MOISTURE BUT BELIEVE MOISTURE AND LIFT
WILL GENERALLY BE INSUFFICIENT FOR PRECIPITATION.
.LONG TERM...NORTHERLY FLOW WILL CONTINUE ACROSS THE AREA ON SUNDAY
AFTERNOON AS WE REMAIN ON THE BACK SIDE OF A DEPARTING DEEPLY
AMPLITUDE UPPER LEVEL TROUGH. THIS WILL RESULT IN YET ANOTHER DAY
WITH HIGH TEMPS BELOW NORMAL BUT ONLY BY 3-5 DEGREES. A POSITIVELY
TILTED UPPER RIDGE POKES INTO THE SOUTHWEST U.S. ON MONDAY ALLOWING
FOR FURTHER RISES IN HEIGHTS WHICH WILL TRANSLATE INTO SOME WARMING
WITH HIGHS AROUND NORMAL. THE FLOW ACROSS OUR AREA LOOKS TO GET
FLATTENED OUT ON TUESDAY...ESSENTIALLY BECOMING QUASI-ZONAL AS
ANOTHER STORM SYSTEM DIVES ACROSS THE PAC NW. THIS SYSTEM SHOULD
STAY FAR ENOUGH TO OUR NORTH THAT IT KEEPS ANY REAL PUSH OF COOL AIR
AWAY AND THUS FOR NOW WE SHOULD SEE HIGHS STAY AROUND NORMAL WITH
THE MOST NOTEWORTHY COOLING TAKING PLACE OVER THE SOUTHERN GREAT
BASIN ON WEDNESDAY WITH WEAK TROUGHING IN PLACE AS THE PARENT LOW
HEADS EAST TOWARDS THE CANADIAN PLAINS AND DRAGS A COLD FRONT
TOWARDS CENTRAL NEVADA. THIS FRONT MAY KICK UP WINDS SOME BUT
OVERALL LOOKS TO WASH OUT AS IT TRIES TO MOVE SOUTH ACROSS THE
SILVER STATE RESULTING IN QUASI-ZONAL FLOW IN ITS WAKE BY NEXT
THURSDAY WITH HIGHS RIGHT AROUND NORMAL. OVERALL THERE IS NO REAL
GOOD SIGN OF ANY 90S FOR LAS VEGAS ANYTIME SOON.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ018-019.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ016-017-021.
HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ020-022.
AZ...WIND ADVISORY UNTIL 9 PM MST THIS EVENING FOR AZZ002-036.
HIGH WIND WARNING UNTIL 9 PM MST THIS EVENING FOR AZZ001-003.
CA...HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ519-520.
WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR CAZ525>527.
HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ523-524.
&&
81/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 28, 6:06 AM PDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 606 AM PDT WED APR 28 2010 CAZ519-520-290700- EASTERN SIERRA SLOPES-OWENS VALLEY- 606 AM PDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FAVORABLE CONDITIONS FOR STRONG DOWNSLOPE WINDS WILL CONTINUE TODAY THROUGH EARLY THIS EVENING ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA. WIND GUSTS AROUND 60 MPH CAN BE EXPECTED IN THE ADJACENT FOOTHILLS OF THE OWENS VALLEY AND GUSTS OVER 70 MPH AT ELEVATIONS ABOVE 5000 FEET. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTH WINDS GUSTING UP TO 40 MPH WILL OCCUR DOWN THE OWENS VALLEY THURSDAY FOLLOWED BY DECREASING WIND SPEEDS AND A LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FRIDAY AND BEYOND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ521-522-NVZ014-015-290700- WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 606 AM PDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH DOWN THROUGH SOUTH CENTRAL NEVADA THIS EVENING BRINGING NORTHWEST WINDS GUSTING BETWEEN 30 AND 40 MPH AND ISOLATED TO SCATTERED SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER DURING THE PERIOD THOUGH ISOLATED TO SCATTERED SHOWERS CAN BE EXPECTED OVER SOUTH CENTRAL NEVADA THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ523>527-NVZ016>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 606 AM PDT WED APR 28 2010 /606 AM MST WED APR 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SOUTHWEST WINDS GUSTING BETWEEN 55 AND 65 MPH CAN BE EXPECTED ACROSS THE NORTHERN SAN BERNARDINO COUNTY DESERTS IN CALIFORNIA AND THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA THIS AFTERNOON AND EVENING. STRONG DOWNSLOPE WINDS GUSTING UP TO 70 MPH CAN BE EXPECTED IN THE SPRING MOUNTAINS AND RED ROCK CANYON DURING THE SAME PERIOD. HIGH WIND WARNINGS ARE IN EFFECT FOR THESE AREAS FROM 11 AM UNTIL 9 PM THIS EVENING. THE SOUTHERN SAN BERNARDINO COUNTY DESERTS...FAR SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY FROM LAKE MEAD TO LAKE HAVASU WILL BE UNDER A WIND ADVISORY FROM 11 AM UNTIL 9 PM WITH GUSTS BETWEEN 45 AND 55 MPH LIKELY. THE STRONG WINDS WILL DECREASE AND BECOME NORTHWEST LATE THIS EVENING AND OVERNIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER THURSDAY THROUGH TUESDAY. NORTH WINDS OF 15 TO 25 MPH WILL OCCUR THURSDAY AND FRIDAY WITH A SLIGHT CHANCE OF SHOWERS. A GRADUAL WARMING TREND WILL OCCUR LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.